Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Gaylord, MI

July 27, 2014Kalkaska County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 27, 2014, 11:48 AM EDT for Kalkaska County, Michigan. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 11:48 AM EDT (15:48 UTC)
Expired
Jul 27, 2014, 12:15 PM EDT
In force
27 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Kalkaska County, MI

The radar

The NCL Michigan radar (KAPX), 23 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WUUS53 KAPX 271548
SVRAPX
MIC079-271615-
/O.NEW.KAPX.SV.W.0009.140727T1548Z-140727T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1148 AM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1215 PM EDT

* AT 1145 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARRAGH...
  AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  SIGMA...DARRAGH AND BLUE LAKE TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4486 8485 4478 8485 4463 8509 4486 8523
TIME...MOT...LOC 1548Z 268DEG 19KT 4481 8510

HAIL...1.00IN
WIND...<50MPH

$$

JPB
1 follow-up statement
134 
WWUS53 KAPX 271602
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1202 PM EDT SUN JUL 27 2014

MIC079-271615-
/O.CON.KAPX.SV.W.0009.000000T0000Z-140727T1615Z/
KALKASKA MI-
1202 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KALKASKA COUNTY UNTIL 1215 PM EDT...

AT 1158 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARRAGH...AND
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BLUE LAKE TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4486 8510 4486 8485 4478 8485 4465 8506
TIME...MOT...LOC 1602Z 268DEG 19KT 4481 8500

HAIL...1.00IN
WIND...<50MPH

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:52 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 8:52 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
852 AM EDT SUN JUL 27 2014

.SYNOPSIS...
ISSUED AT 314 AM EDT SUN JUL 27 2014

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THROUGHOUT
THE DAY AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. BEHIND THIS
FRONT...MUCH COOLER BUT DRY WEATHER IS ANTICIPATED ON MONDAY...WITH
SMALL CHANCES FOR DAILY SHOWERS RETURNING INTO MID AND LATE WEEK AS
TEMPERATURES GRADUALLY RETURN TO MORE SEASONABLE LEVELS.

&&

.UPDATE...
ISSUED AT 847 AM EDT SUN JUL 27 2014

...SEVERE WEATHER POSSIBLE SOUTH OF M-32 TODAY...

UPDATE TO ADD SOME HAIL/WIND WORDING TO MORNING FORECAST AS
INGREDIENTS LOOK SOMEWHAT FAVORABLE FOR AT LEAST A LOW END SEVERE
THREAT THROUGH EARLY-MID AFTERNOON. EARLY MORNING WATER VAPOR
IMAGERY SHOWS IMPRESSIVE BOWLING BALL MOVING ACROSS NORTHERN
WISCONSIN. THIS FEATURE BRINGS WITH IT AN IMPRESSIVE SWATH OF QG
FORCING FOR ASCENT...AS WELL AS H5 WINDS TO 60 KTS. THICK MORNING
FOG REVEALS A SOUPY AIRMASS ACROSS MUCH OF THE FORECAST AREA WITH
60 PLUS DEWPOINTS ACROSS MUCH OF NORTHERN LOWER. WITH SOME DAYTIME
HEATING...RAP BRINGS ML CAPES TO 1000-1500 J/KG...WHICH WITH THE
AFOREMENTIONED SHEAR SHOULD HAVE NO PROBLEM PERCOLATING
THUNDERSTORMS...WITH A CONDITIONAL SEVERE THREAT GIVEN ENOUGH
INSTABILITY /HAIL-WIND THREAT/. AGREE COMPLETELY WITH UPDATED
SLGHT RISK AREA FROM SPC.

UPDATED HWO TO BRING SVR RISK MORE IN LINE WITH 12Z SPC UPDATE.

UPDATE ISSUED AT 653 AM EDT SUN JUL 27 2014

SOUPY LLEVEL AIRMASS LEADING TO WIDESPREAD FOG DEVELOPMENT THIS
MORNING. AREA WEBCAMS AND OBSERVATIONS SHOW THAT IT IS LOCALLY
DENSE AND AS A RESULT HAVE ISSUED A SPS TO HIGHLIGHT THIS THROUGH
THE MORNING HOURS. HAVE ALSO BOOSTED POPS ACROSS WESTERN CHIP/MACK
WHERE INITIAL ROUND OF SHOWERS ALONG EASTERN FLANK OF ADVANCING
THETAE RIDGE HAVE ARRIVED /ALTHOUGH THEY ARE WEAKENING AS THEY
OUTRUN THIS THERMAL BOUNDARY/.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...MORE WIDESPREAD RAINS TODAY...COOL DOWN BEGINS TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: SCATTERED THUNDERSTORMS...WITH A
CONCERN FOR AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY ALONG AND
SOUTH OF M-55 TODAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: CHANGES ARE OCCURRING...WITH
PROMINENT CENTRAL AND SOUTHERN PLAINS SUBTROPICAL RIDGE OF THE LAST
FEW DAYS RETROGRADING INTO THE ROCKIES...WHILE VIGOROUS SHORTWAVE
SLIDES DOWN ITS NORTHEAST FLANK INTO NORTHERN MINNESOTA. ALL IS PART
OF THAT WHOLE AMPLIFICATION PROCESS THAT HAS BEEN TALKED ABOUT FOR
THE LAST SEVERAL DAYS...AND ONE THAT IS SET TO BRING ANOTHER BOUT OF
UNSEASONABLE CHILL TO NORTHERN MICHIGAN. NOW...DESPITE SUCH
AGGRESSIVE CHANGES...REALLY A RATHER CALM OVERNIGHT ACROSS OUR
AREA...COURTESY OF LOW AMP SHORTWAVE RIDGING SLIDING OVERHEAD
(ITSELF DRIVEN BY THAT ANOMALOUS NORTHERN MINNESOTA SHORTWAVE
TROUGH. KINDA FUNNY HOW IT ALL WORKS). HOWEVER...SUCH A BREAK WILL
BE A SHORT ONE...WITH STRONG AND DEEP LAYER UPSTREAM DYNAMICS
ALREADY KICKING OFF A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS WESTERN UPPER MICHIGAN INTO CENTRAL WISCONSIN. ABOVE HAS ITS
SIGHTS SET ON OUR AREA TODAY...AND LOOKS TO BRING A DECENT AMOUNT OF
RAIN ALONG WITH IT.

PRIMARY FORECAST CONCERNS/CHALLENGES: SHOWER AND STORM EVOLUTION...
THUNDERSTORM INTENSITY...AND TEMPERATURE TRENDS.

DETAILS: ITS GOING TO RAIN...WITH SOME HALFWAY DECENT AMOUNTS
EXPECTED BEFORE EVERYTHING WRAPS UP LATER TONIGHT AS AFOREMENTIONED
STRONG SHORTWAVE DIVES SOUTHEAST ACROSS THE LOWER LAKES. COMBINATION
OF STRONG MID LEVEL SUPPORT/DEFORMATION ALONG/NORTH OF WAVE CENTER
AND DIURNAL CONTRIBUTION WILL DO THE TRICK...DEVELOPING RATHER
WIDESPREAD SHOWERS TODAY...PULLING OFF TO THE SOUTHEAST OVERNIGHT.
GREATEST INSTABILITY IS REMOVED TO THE SOUTH...BUT SIMPLE DYNAMICS
AND DIURNAL TEMPERATURE RISE SHOULD TIP THE SCALES TO A FEW
EMBEDDED THUNDERSTORMS...ESPECIALLY CLOSER TO DEVELOPING SURFACE
REFLECTION SOUTH OF M-72. WHILE NEARLY EVERYTHING POINTS TO SEVERE
WEATHER REMAINING OFF TO OUR SOUTH...CHANCE IS DEFINITELY NOT ZERO
FOR AREAS DOWN NEAR M-55 WHERE SURFACE CONVERGENCE/INSTABILITY/AND
BEST SURFACE TO MID LEVEL SHEAR ARE COLLOCATED. INSTABILITY WILL BE
KEY...AND DEFINITELY SOMETHING TO MONITOR AS WE HEAD THROUGH THE
MORNING. OTHERWISE...BIGGER STORY WITH SHOWERS/STORMS LIKELY TO BE
ISOLATED HEAVY RAIN POTENTIAL...GIVEN SLOW MOVEMENT AND RESPECTABLE
MOISTURE PROFILES THROUGH THE COLUMN. TALL SKINNY CAPE PROFILES UP
THROUGH THE MID LEVELS SHOULD ONLY HELP THE CAUSE...AND CAN EASILY
SEE SOME AREA EXCEEDING AN INCH OF RAIN TODAY INTO THIS EVENING.
RAIN ENDS OVERNIGHT AS DYNAMICS AND DEEPER MOISTURE PUSH OFF TO THE
EAST.

TEMPERATURES A HEADACHE...AND WILL GREATLY DEPEND ON EXTENT AND
TIMING OF BETTER RAINS. FORECAST TEMPERATURES WILL LIKELY IN NO WAY
MIMIC REALITY...BUT AS DAYTIME FORECASTER MENTIONED...COULD EASILY
SEE SOME AREAS STRUGGLING TO BREAK 70 DEGREES. STRENGTHENING SYSTEM
BACKSIDE NORTH FLOW TONIGHT WILL DROP TEMPERATURES INTO THE
50S...HELPING SET UP A CHILLY START TO THE WORK WEEK.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...ANYONE SEEN SUMMER LATELY?...

HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT. JUST SOME PESKY
SHOWER CHANCES ABOUT EACH AFTERNOON.

PATTERN SUMMARY: THE SEEMINGLY ENDLESS STRING OF UPPER TROUGHING
WILL MAKE A GLORIOUS RETURN (UNLESS YOU'RE A FAN OF ACTUAL SUMMER
WEATHER) THROUGH MUCH OF THE WORK WEEK AS HEIGHTS AGAIN BUILD
SUBSTANTIALLY ACROSS THE WESTERN CONUS. THAT WHOLE PROCESS IS
UNDERWAY AS THIS IS BEING WRITTEN...COURTESY OF A QUITE STRONG
CLOSED LOW DROPPING INTO NORTHERN MINNESOTA...ON THE SOUTHERN FRINGE
OF A MUCH MORE BROAD CLOSED FEATURE UP ACROSS EAST HUDSON BAY. SAID
LEAD WAVE WILL ACT TO EFFECTIVELY CARVE OUT A RESPECTABLE DEEP
LONGWAVE TROUGH AXIS OVER THE GREAT LAKES INTO MONDAY/TUESDAY...WITH
THIS FEATURE HANGING TIGHT OVER MUCH OF THE EASTERN HALF OF THE
COUNTRY RIGHT ON INTO AT LEAST EARLY NEXT WEEKEND. THANKFULLY...FROM
A THERMAL PERSPECTIVE...AN INITIALLY VERY CHILLY/FALL-LIKE AIRMASS
EARLY IN THE WEEK WILL SUCCUMB TO GRADUAL MODERATION THROUGH THE
WEEK...BUT SUFFICE IT TO SAY NO EXTENDED STRETCHES OF ABOVE OR EVEN
NEAR-NORMAL TEMPS ARE ON THE HORIZON THROUGH NEXT WEEKEND.

LOOKING AT THE SPECIFICS...

MONDAY-MONDAY NIGHT: WELCOME FALL! WELL...MAYBE A LITTLE
EXTREME...WITH WITH H8 TEMPS PLUNGING INTO THE 4-6C RANGE ON GUSTY
NORTH WINDS...THINGS WILL CERTAINLY FEEL MUCH MORE LIKE MID
SEPTEMBER THAN THE LAST DAYS OF JULY. ACCOMPANYING SAID COOLNESS
WILL BE SHARPLY DRIER CONDITIONS...FAVORING A DRY PERIOD OF WEATHER
THROUGH MONDAY NIGHT. HOWEVER...WITH THE DEGREE OF THERMAL TROUGHING
ALOFT...HAVE LITTLE DOUBT WE WILL SEE QUITE THE DIURNAL CU FIELD
EXPAND THROUGH THE MORNING...PARTICULARLY JUST DOWNWIND OF LAKE
MICHIGAN. SHOULD BE ANOTHER DAY OF TEMPS SOLIDLY BELOW NORMAL...WITH
SOME SPOTS OVER THE HIGHER TERRAIN PERHAPS STRUGGLING THROUGH THE
LOWER 60S FOR MUCH OF THE DAY...OFFSET TO SOME DEGREE BY LATE JULY
SUN ANGLE AND INCREASING DRY AIR INTRUSION WHICH SHOULD DELIVER AT
LEAST SOME BREAKS IN THE CLOUD COVER INTO THE AFTERNOON HOURS. LOSS
OF HEATING AND INCREASING ANTICYCLONIC COMPONENT TO THE LOW LEVEL
FLOW REGIME SHOULD SUPPORT FAIRLY QUICK CLEARING MONDAY EVENING AND
NIGHT...THOUGH WITH LIKELY STILL ENOUGH BACKGROUND FLOW TO KEEP
TEMPS IN CHECK. STILL...DO FORESEE LOTS OF LOWS DOWN INTO THE 40S TO
AROUND 50. ANOTHER PERFECT SLEEPING WEATHER NIGHT!

TUESDAY-SATURDAY: STATUS QUO PATTERN ANTICIPATED FROM MIDWEEK RIGHT
ON INTO EARLY NEXT WEEKEND...AS BROAD UPPER TROUGHING DOMINATES THE
EASTERN HALF OF THE CONUS..WHILE A CLOSED LOW FEATURE MEANDERS
SLOWLY AROUND THE JAMES BAY AREA. ON THE PERIPHERY OF THE FEATURE
WILL LIKELY BE A COUPLE OF VERY HARD TO TIME WEAKER SHORTWAVES...ALL
WHILE SLOWLY BACKING LOW LEVEL FLOW WIND PROFILES ALLOW INCREASINGLY
"BETTER" (NOT GREAT) BOUNDARY LAYER MOISTURE TO OOZE BACK NORTHWARD
INTO THE REGION. FROM A PATTERN RECOGNITION STANDPOINT...THAT SETUP
SHOULD SPELL AT LEAST A FEW CHANCES FOR SCATTERED DIURNALLY-DRIVEN
SHOWERS TO FIRE OFF IN THE FAVORED AREAS (I.E. DOWNWIND OF THE LAKE
SHADOW) OF NORTHEAST LOWER AND PERHAPS EASTERN UPPER AS HIGH TEMPS
GAIN A DEGREE OR TWO EACH AFTERNOON.

PRECIP COVERAGE LOOKS FAR FROM WIDESPREAD AND ALMOST HESITATE TO
INCLUDE SUCH SMALL POPS EACH DAY AS MOST AREAS WILL LIKELY REMAIN
DRY. THE EXCEPTION TO THAT SHOULD  COME LATER TUESDAY INTO TUESDAY
NIGHT WITH INCREASING HINTS OF A BETTER SHORTWAVE RIPPLING THROUGH
THE FLOW. BASED ON BETTER GUIDANCE AGREEMENT...WILL EXPAND A SHOWER
MENTION FOR ALL AREAS DURING THIS PERIOD...AND INCLUDE A LOWER
CHANCE THUNDER MENTION WITH AN AXIS OF STEEPER LAPSE RATES PROGGED
TO SPILL OVERHEAD. AS ALLUDED TO ABOVE...TEMPS SHOULD GET A SLOW
BOOST BACK THROUGH THE 70S INTO LATE WEEK BUT WITH STILL NO HINTS OF
ANY TRUE SUMMERTIME HEAT ANY TIME SOON.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 653 AM EDT SUN JUL 27 2014

IMPRESSIVE CLOSED LOW WILL DROP THROUGH THE LOWER LAKES TODAY...
USHERING IN SEVERAL ROUNDS OF SHOWERS AND PERHAPS A FEW T-STORMS FOR
THE TERMINAL SITES.

FIRST WE HAVE TO GET THROUGH SOME MORNING FOG THAT IS IMPACTING
PLN/TVC/MBL AND MAY STILL IMPACT APN BEFORE BURNING OFF BY MID
MORNING. A MORE WIDESPREAD AXIS OF LOWER CEILINGS IS EXPECTED TO
ARRIVE THROUGH LATE AFTERNOON AND EARLY EVENING AS COOLER AIR
WORKS SOUTH ON THE NORTHERN FRINGE OF THE CLOSED UPPER LOW. THAT
SETUP SHOULD ALSO BRING A MORE PRONOUNCED PERIOD OF LIGHT RAINS
FOR MOST LOCATIONS. IMPROVEMENT SHOULD BEGIN IN EARNEST FROM THE
NORTH LATE THIS EVENING AND THROUGH THE NIGHT...WITH SKIES LIKELY
TO END UP CLEAR FOR ALL AREAS JUST AFTER SUNRISE MONDAY. WINDS
TODAY WILL BE ALL OVER THE PLACE BUT GENERALLY UNDER 10
KNOTS...GETTING A LITTLE MORE GUSTY FROM THE NORTH LATER
TONIGHT...PARTICULARLY AROUND MBL AND TVS (CLOSER TO THE WATER)
WHERE GUSTS UP TO 20 KNOTS ARE POSSIBLE.

&&

.MARINE...
ISSUED AT 314 AM EDT SUN JUL 27 2014

INITIAL RATHER WEAK/DISORGANIZED PRESSURE GRADIENT THROUGH MID
AFTERNOON TIGHTENS UP NICELY TOWARDS EVENING AND INTO THE
OVERNIGHT AS EARLY FALL LIKE SYSTEM MOVES EAST OF THE REGION.
STRONG CAA SUPPORTS DECREASING OVER-WATER STABILITY...SETTING THE
STAGE FOR INCREASINGLY GUSTY NORTH FLOW ACROSS THE BIG WATERS.
LOOKS LIKE A PERIOD OF SCA CONDITIONS WILL DEVELOP...ESPECIALLY
OVER PORTIONS OF LAKE MICHIGAN EARLY THIS EVENING...AND SPREADING
TO INCLUDE NORTHERN LAKE HURON LATER TONIGHT THROUGH MONDAY. WILL
PULL THE TRIGGER ON ADVISORIES ACROSS NORTHERN LAKE MICHIGAN...
WITH PLENTY OF TIME TO DO SUCH ON LAKE HURON LATER TODAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT MONDAY
     FOR LMZ323-342-344>346.
LS...NONE.

&&

UPDATE...ARNOTT
SYNOPSIS...LAWRENCE
SHORT TERM...MSB
LONG TERM...LAWRENCE
AVIATION...LAWRENCE/ARNOTT
MARINE...MSB
Hazardous weather outlook, Jul 27, 11:18 AM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1118 AM EDT SUN JUL 27 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281830-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1118 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
MICHIGAN THIS AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG
AND SOUTH OF M-32. THE PRIMARY THREATS WILL BE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO THE THREAT FOR
AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL END THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT

In the hours before

Special weather statement, Jul 27, 6:36 AM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
636 AM EDT SUN JUL 27 2014

MIZ008-015>036-041-042-271330-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
636 AM EDT SUN JUL 27 2014

...PATCHY DENSE FOG ACROSS NORTHERN MICHIGAN THIS MORNING...

AREAS OF FOG HAVE DEVELOPED ACROSS NORTHERN MICHIGAN THIS
MORNING...WITH SOME PATCHES OF DENSE FOG REDUCING VISIBILITIES
TO LESS THAN ONE QUARTER MILE. THIS FOG IS EXPECTED TO CONTINUE
THROUGH 8 AM BEFORE BURNING OFF. PLEASE BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IF YOU ARE TRAVELING THIS MORNING.

ARNOTT
Special weather statement, Jul 27, 8:33 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
833 AM EDT SUN JUL 27 2014

MIZ008-015>036-041-042-271445-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
833 AM EDT SUN JUL 27 2014

...PATCHY DENSE FOG ACROSS NORTHERN MICHIGAN THIS MORNING...

AREAS OF FOG CONTINUE ACROSS NORTHERN MICHIGAN THIS
MORNING...WITH SOME PATCHES OF DENSE FOG REDUCING VISIBILITIES
TO LESS THAN ONE QUARTER MILE. THIS FOG WILL GRADUALLY THIN
THROUGH THE MID MORNING HOURS. PLEASE BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IF YOU ARE TRAVELING THIS MORNING.

ARNOTT
Local storm report, Jul 27, 11:20 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1120 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     HAIL             3 SW ALDEN              44.87N 85.34W
07/27/2014  M0.25 INCH       ANTRIM             MI   SPOTTER

&&

SWR
Local storm report, Jul 27, 11:39 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1139 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     HAIL             11 SE KALKASKA          44.62N 85.02W
07/27/2014  M0.25 INCH       KALKASKA           MI   CO-OP OBSERVER

            ENOUGH TO COVER THE DECK

&&

SWR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:53 AM EDTSmall Craft AdvisoryAPX36 hr
Jul 27, 11:29 AM EDTSevere Thunderstorm WarningAPXKalkaska46 min
Jul 27, 12:00 PM EDTSevere Thunderstorm WarningAPXCrawford60 min
Jul 27, 12:10 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Otsego65 min
Jul 27, 12:14 PM EDTSevere Thunderstorm WarningAPXKalkaska17 min
Jul 27, 12:20 PM EDTTornado WarningAPXCrawford25 min
Jul 27, 1:00 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda60 min
Jul 27, 1:34 PM EDTTornado WarningAPXAntrim, Crawford, Otsego26 min
Jul 27, 1:48 PM EDTTornado WarningAPXAlcona, Oscoda42 min
Jul 27, 1:52 PM EDTSevere Thunderstorm WarningAPXMontmorency38 min
Jul 27, 1:54 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Wexford39 min
Jul 27, 2:03 PM EDTSpecial Marine WarningAPX117 min
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningAPXOscoda50 min
Jul 27, 2:16 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco44 min
Jul 27, 2:52 PM EDTSevere Thunderstorm WarningAPXOgemaw, Roscommon38 min
Jul 27, 3:23 PM EDTSpecial Marine WarningAPX2 hr
Jul 27, 4:18 PM EDTSpecial Marine WarningAPX87 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.